MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-375-16
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Headache (1880); Muscle Weakness/Atrophy (1967); Dizziness (2194); Thrombosis/Thrombus (4440)
Date of Event 10/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the patient experienced acute non-intractable headache.This adverse event (ae) did not result in any treatment, hospitalization, blood transfusion, percutaneous intervention, or surgical procedure.The outcome status is recovered/r resolved on (b)(6)2024.This ae occurred post-procedure and was possibly related to the disease under study.Ae did not result in a new or worsening of existing neurological deficit.Ae did not result from device deficiency.The patient presented to the emergency d department (ed) with complaints of headache, dizziness, and generalized weakness starting around 0300 on (b)(6) 2024.Upon presentation to the ed patient was asymptomatic.Computerized tomography (ct) head clear.The site assessed this event as not causing congenital anomaly, death, disability, hospitalization, or medical intervention and not life-threatening.The site assessed this event as not related to the antiplatelet medication, procedure, or device.The sponsor assessed as pending source document.The patient was undergoing surgery for treatment of a saccular, sidewall left internal carotid artery (ica) c6 aneurysm with a max diameter of 4.7mm and a 3.6mm neck diameter.The aneurysm dome height was 4.8mm, dome width 4.7mm.Parent artery diameter distal to aneurysm was 3.6mm.Parent artery diameter proximal to aneurysm was 3.7mm.There was complete stasis at the end of the procedure.There was complete neck coverage at the end of the procedure.Aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.The study device was successfully implanted in the subject and wall apposition achieved.Ophthalmic side branches were covered by pipeline device.There was no device twisting or flattening.Additional information received reported the aneurysm neck size was 3.7 mm.It was noted that a balloon was used to improve wall apposition.A retreatment was reported.The patient¿s device had migrated and thrombosis was reported.The patient underwent an angioplasty (b)(6) 2024 and was discharged on (b)(6) 2024 (icu hospitalization).Rist was not used.This study device was successfully implanted in the subject and wall apposition was achieved.Ancillary devices: guide catheter used7fr 072 armadillo, intracranial support catheter neuron select berenstein 5 fr 130cm, microcatheter medtronic phenom 027.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the ophthalmic side branch was covered by the pipeline.
 
Event or Problem Description
Additional information received reported that there was no cause determined for the thrombosis.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported no specific cause for migration of the device is reported.Per the retreatment report, device migration and thrombosis resulted in the retreatment procedure on (b)(6) 2024.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20762193
Report Number2029214-2024-02180
Device Sequence Number21148145
Product Code OUT
UDI-Device Identifier00763000284251
UDI-Public00763000284251
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Model NumberPED2-375-16
Device Catalogue NumberPED2-375-16
Device Lot NumberB549759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer11/22/2024
12/03/2024
01/10/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date11/25/2024
12/30/2024
01/29/2025
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight97 KG